foot health forum  
Discususion and Information on Foot Problems

Go Back   Foot Pain & Foot Health Forum > Main > Ask your questions here

Steroid injection

Reply
 
Thread Tools Display Modes
  #1  
Old 15th November 2010, 09:34 PM
Unregistered
Guest
 
Posts: n/a
Default Steroid injection

I had a steroid injection into the tarsometatarsal joint in my left foot 4 days ago to treat arthritis. The day after my foot was still very sore from the injection. I spent the first 2 days resting and the swelling that had been there for about a year had completely gone down. The past 2 days I have started walking about, nothing stenuous. The pain and tenderness that was there prior to the injection had gone but tonight I am feeling pain again.

This can't be from the injection as that had got better. It feels like the same pain I had before but surely the injection would have lasted more than 4 days?! I am very disappointed as I thought this had helped. Does this mean that it hasn't or might it improve again? If the injection hasn't eased the pain for longer than 4 days, does this mean that the arthritis is not the cause of the pain and swelling?

Sorry to ask so many questions but I am not seeing my consultant again for 4 weeks. I could try asking my GP tomorrow though I doubt that they'll really have the answers for me. Any help would be much appreciated.

Thanks.
Reply With Quote
  #2  
Old 16th November 2010, 12:17 AM
FootDoc FootDoc is offline
Member
 
Join Date: Jun 2008
Posts: 3,154
Thanks: 0
Thanked 120 Times in 99 Posts
Default Re: Steroid injection

DISCLAIMER:
THE FOLLOWING IS OFFERED GRATIS AS GENERAL INFORMATION ONLY, AND, AS SUCH, MAY NOT BE APPLICABLE TO THE SPECIFIC QUESTIONER AND/OR HIS/HER PROBLEM. IT IS CLEARLY NOT BASED ON ACTUAL KNOWLEDGE AND/OR EXAMINATION OF THE QUESTIONER OR HIS/HER MEDICAL HISTORY, AND IT CAN NOT AND SHOULD NOT BE RELIED UPON AS DEFINITIVE MEDICAL OPINION OR ADVICE. ONLY THROUGH HANDS- ON PHYSICAL CONTACT WITH THE ACTUAL PATIENT CAN ACCURATE MEDICAL DIAGNOSIS BE ESTABLISHED AND SPECIFIC ADVICE BE GIVEN. NO DOCTOR/PATIENT RELATIONSHIP IS CREATED OR ESTABLISHED OR MAY BE INFERRED. THE QUESTIONER AND/OR READER IS INSTRUCTED TO CONSULT HIS OR HER OWN DOCTOR BEFORE PROCEEDING WITH ANY SUGGESTIONS CONTAINED HEREIN, AND TO ACT ONLY UPON HIS/HER OWN DOCTOR’S ORDERS AND RECOMMENDATIONS. BY THE READING OF MY POSTING WHICH FOLLOWS, THE READER STIPULATES AND CONFIRMS THAT HE/SHE FULLY UNDERSTANDS THIS DISCLAIMER AND HOLDS HARMLESS THIS WRITER. IF THIS IS NOT FULLY AGREEABLE TO YOU, THE READER, OR YOU HAVE NOT ATTAINED THE AGE OF 18 YEARS, YOU HEREBY ARE ADMONISHED TO READ NO FURTHER.
***********************************************
I would first have to wonder if the diagnosis of osteoarthritis of the tarso-metatarsal joints is valid and how it was made. But at any rate, corticosteroids are anti-inflammatories and do not cure arthritis. When administered locally as you are stating, at best, their effects will generally be temporary and transient. If and when corticosteroids are employed in arthritis (more often rheumatoid), they are generally used systemically rather than locally, and employed long-term. A risk/benefit judgment must be made, as side effects on long-term use are inevitable.
__________________
Foot Doc

Last edited by FootDoc; 16th November 2010 at 12:19 AM.
Reply With Quote
Sponsored Links
  #3  
Old 16th November 2010, 04:05 PM
Unregistered
Guest
 
Posts: n/a
Default Re: Steroid injection

Thank you for your reply.

The diagnosis of arthritis was made from a MRI scan. The doctor who administered the injection commented that there were bits of bone that had grown on the joint which she said was common with arthritis. I presume she was able to tell that from just giving the injection!

I know that the injection wasn't going to solve the problem completely and that it would only give temporary relief. I did think that meant more than a few days though. I was told to rest for a week but that it wasn't imperative and if I didn't do a job where I was on my feet a lot going to work would not be a problem. Do you think a few more days rest will improve things or not make much difference now?

Thank you for your time.
Reply With Quote
  #4  
Old 30th April 2011, 06:05 AM
klem
Guest
 
Posts: n/a
Default Re: Steroid injection

i had an MRI and they discovered plantar fasciitis, bone spur, arthritis, and inflamed tendons. So today I had a steroid injections in my heel. It was extremely painful! I am so hoping it helps because I really don't ever want to have another one. Right now my heel is so swollen and it is difficult to walk. I was told that it wouldn't feel better for a few days. I don't know if I'd ever have another one.

One thing that has helped is that I wear a splint at night and it stretches the plantar fasciitis which helps with my first steps in the morning.
Reply With Quote
Reply

Bookmarks

Tags
None

Thread Tools
Display Modes

Posting Rules
You may post new threads
You may post replies
You may post attachments
You may edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Cortisone Injection in Ankle? Unregistered Ask your questions here 1 28th September 2010 12:03 PM
Plantar Fascia steroid injection; a group participation meta-analysis Admin Podiatry Arena 0 3rd November 2009 02:53 PM
Plantar Fascia steroid injection; an experiment Admin Podiatry Arena 0 25th October 2009 06:16 PM
Injection Steroids Admin Podiatry Arena 0 19th October 2008 01:25 PM
Patient's lawsuit for too many steroid injections Admin Podiatry Arena 0 27th June 2008 07:44 PM


All times are GMT +1. The time now is 05:55 PM.



Powered by vBulletin®, Copyright ©2000 - 2008, Jelsoft Enterprises Limited.
All content is copyright to the Foot Pain & Foot Health Forum.